Alert archive / Arizona / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 69, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Sep 8, 2004, 7:03 PM MST for Yuma County, Arizona. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2004, 7:03 PM MST (02:03 UTC)
- Expired
- Sep 8, 2004, 8:00 PM MST
- In force
- 57 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Yuma County, AZ
The radar
The Yuma radar (KYUX), 40 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPSR 090204
SVRPSR
AZC027-090300-
/X.NEW.KPSR.SV.W.0008.040909T0203Z-040909T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
703 PM MST WED SEP 8 2004
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA
THIS INCLUDES THE CITIES OF...YUMA...SOMERTON...MARTINEZ LAKE...
GADSDEN...FORTUNA FOOTHILLS
* UNTIL 800 PM MST
* AT 657 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR LIGURTA...OR ABOUT 8 MILES
EAST OF FORTUNA FOOTHILLS...AND MOVING WEST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ARABY...BLAISDELL...KINTER AND WELLTON.
DENSE BLOWING DUST IS POSSIBLE WITH THIS SEVERE STORM. VISIBILITIES
MAY BE REDUCED AT TIMES TO NEAR ZERO...MAKING FOR VERY DANGEROUS
DRIVING CONDITIONS. BE SURE TO SLOW DOWN IF DENSE BLOWING DUST IS
ENCOUNTERED AND LEAVE PLENTY OF ROOM BETWEEN YOU AND THE CAR AHEAD OF
YOU.
LAT...LON 3255 11478 3272 11472 3273 11458 3281 11453
3285 11447 3297 11447 3302 11452 3302 11427
3305 11426 3304 11406 3248 11408
$$
CJBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 3:30 PM MST, 3 hours 33 minutes earlier.
Area forecast discussion, Sep 8, 3:30 PM MST, 3 hours 33 minutes before
AZZ020>028-CAZ030>033-090545- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 330 PM MST WED SEP 8 2004 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... HIGH PRESSURE WILL CONTINUE OVER THE AREA THE REST OF THE WEEK. HIGHER HUMIDITY MEANS ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS FOR SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA THROUGH THURSDAY...THEN CONFINED TO SOUTHEAST CALIFORNIA FRIDAY. DRIER AIR FROM THE GREATER PHOENIX AREA EAST WILL GRADUALLY SPREAD WEST THROUGH FRIDAY. THEN...DRIER AIR WILL SPREAD OVER THE ENTIRE AREA BY THE WEEKEND...WITH MOSTLY CLEAR NIGHTS AND SUNNY DAYS LASTING INTO EARLY NEXT WEEK. IT WILL ALSO BE HOTTER AGAIN BY THE WEEKEND. THE SOUTHERN END OF A PACIFIC LOW PRESSURE SYSTEM WILL CAUSE TEMPERATURES TO DROP BACK EARLY NEXT WEEK. && .DISCUSSION... TEMPERATURES WERE GENERALLY 1 OR 2 DEGREES LOWER IN SOUTH-CENTRAL ARIZONA AND 3 TO 7 DEGREES LOWER IN SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA AT MID AFTERNOON TODAY COMPARED WITH THE SAME TIME YESTERDAY. DEW POINT TEMPERATURES WERE ABOUT THE SAME IN SOUTH-CENTRAL ARIZONA...AND 20 TO 35 DEGREES HIGHER IN FAR SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA COMPARED WITH THE SAME TIME YESTERDAY. WITH DRIER AIR EXPECTED TO CONTINUE IN THE GREATER PHOENIX AREA...NORTH-CENTRAL AND NORTHWEST PINAL COUNTY...AND SOUTHERN GILA COUNTY...WILL CONTINUE TO KEEP A DRY FORECAST FOR THIS AREA...WITH ISOLATED SHOWERS AND THUNDERSTORMS FROM WESTERN MARICOPA COUNTY WEST ACROSS SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA THROUGH THIS EVENING. SOME OF THE THUNDERSTORMS COULD BE SEVERE ALONG WITH BLOWING DUST AND PRODUCE LOCALLY HEAVY RAIN. ENOUGH MOISTURE IS EXPECTED TO REMAIN FOR A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS IN SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA THURSDAY...THEN CONFINED TO SOUTHEAST CALIFORNIA FRIDAY. DRY AIR WITH MOSTLY CLEAR NIGHTS AND SUNNY DAYS WILL RETURN OVER THE ENTIRE AREA BY THE WEEKEND. THE DRY AIR AND STRONG HIGH PRESSURE ALOFT WILL BRING SOMEWHAT HOTTER WEATHER BY THE WEEKEND. THE SOUTHERN END OF A PACIFIC LOW PRESSURE SYSTEM WILL CAUSE TEMPERATURES TO DROP BACK EARLY NEXT WEEK. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && ELLIS
Nearby
Severe Thunderstorm Warnings in Arizona, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.